Rocky Mountain Journal of Mathematics

Waring's Theorem revisited

Andrés Rojas

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper consists in a revision and extension of a classic result, Waring's Theorem, about the barycenter of the intersection points of two plane algebraic curves. The theorem arises from the study of the parts with highest degree of the equation of a curve, which are completely determined by the barycentric parallel lines of the groups of asymptotes.

Article information

Source
Rocky Mountain J. Math., Volume 49, Number 3 (2019), 979-1003.

Dates
First available in Project Euclid: 23 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1563847244

Digital Object Identifier
doi:10.1216/RMJ-2019-49-3-979

Mathematical Reviews number (MathSciNet)
MR3983311

Zentralblatt MATH identifier
07088347

Subjects
Primary: 14N15: Classical problems, Schubert calculus 14H50: Plane and space curves

Keywords
Waring's theorem barycenter barycentric parallel line asymptotes of plane algebraic curves Chasles' theorem

Citation

Rojas, Andrés. Waring's Theorem revisited. Rocky Mountain J. Math. 49 (2019), no. 3, 979--1003. doi:10.1216/RMJ-2019-49-3-979. https://projecteuclid.org/euclid.rmjm/1563847244


Export citation

References

  • M. Beltrametti, E. Carletti, D. Gallarati and G. Monti Bragadin Lectures on curves, surfaces and projective varieties: A classical view of algebraic geometry. European Mathematical Society, 2009.
  • M. Berger, Geometry revealed: A Jacob's ladder to modern higher geometry. Springer, 2010.
  • E. Casas-Alvero, Algebraic curves, the Brill–Noether way. Notes on courses given at the Universitat de Barcelona 2013 to 2015. Preprint, Departament de Matemàtiques i Informàtica of the Universitat de Barcelona.
  • E. Casas-Alvero, Singularities of plane curves. Cambridge University Press, 2000.
  • J.L. Coolidge, A treatise on algebraic plane curves. Oxford University Press, 1931.
  • G. Fouret, Démonstration et applications d'un théorème de Liouville sur l'élimination. Nouvelles Ann. Math., 9 (1890), 258–288.
  • E. Kunz and R. Waldi, Asymptotes and centers of affine algebraic curves. Math. Semesterber. 42 (1995), 163–180.
  • J. Liouville, Mémoire sur quelques propositions générales de géométrie et sur la théorie de l'élimination dans les équations algébriques. J. Math. Pures App., 6 (1841), 345–411.
  • J.G. Semple and G.T. Kneebone, Algebraic curves. Oxford University Press, 1959.
  • R.J. Walker, Algebraic curves. Springer, 1978 (reprint of the first edition published by Princeton University Press, 1950).